LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Antibiotics causing nausea

 - UBBFriend: Email this page to someone!    
Author Topic: Antibiotics causing nausea
katrinab
LymeNet Contributor
Member # 30330

Icon 1 posted      Profile for katrinab     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am on I.v. Antibiotics right now because every time I take abx orally it will eventually make me nauseous. But I can't be on iv forever. My doctor has now put me on biaxin and plaquenil along with the I.v. Rocephin I'm on. I take 400 cfu's of probiotics and that has really helped with yeast, which I had really bad. Is my nausea a side effect of abx most likely or is it candida from the abx that makes me nauseous? I don't know what else to do now, I've tried taking zofran. I get nauseous just thinking about swallowing pills when I feel very nauseous.
Posts: 723 | From boston,ma | Registered: Jan 2011  |  IP: Logged | Report this post to a Moderator
sammy
Frequent Contributor (5K+ posts)
Member # 13952

Icon 1 posted      Profile for sammy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ask your doc for "zofran" ODT (orally dissolving tablets). They simply melt under your tongue in just a couple seconds. (4mg is a mild strawberry, 8 mg is a light peppermint flavor, neither bother me.)

They are also faster acting. The regular tablets have to make it to the stomach to be broken down and absorbed, this takes much longer.

For me the nausea is not caused by the meds, it is caused by my INFECTIONS. I struggled with this when I first got sick and long before I got diagnosed.

Posts: 5237 | From here | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Probably the Biaxin.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95213 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
katrinab
LymeNet Contributor
Member # 30330

Icon 1 posted      Profile for katrinab     Send New Private Message       Edit/Delete Post   Reply With Quote 
I only feel sick when I take abx, and it happens with amoxicillin, rifampin, doxycycline, biaxin, mepron, and probably more that I haven't tried.
Posts: 723 | From boston,ma | Registered: Jan 2011  |  IP: Logged | Report this post to a Moderator
GiGi
Frequent Contributor (5K+ posts)
Member # 259

Icon 1 posted      Profile for GiGi         Edit/Delete Post   Reply With Quote 
http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/121366

katrinab, re liver overload. That is where things get stuck.

Good luck.

Posts: 9834 | From Washington State | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Sammi
Frequent Contributor (1K+ posts)
Member # 110

Icon 1 posted      Profile for Sammi     Send New Private Message       Edit/Delete Post   Reply With Quote 
It could be from the meds themselves or it could be because the meds are working. I have terrible nausea from Babs.
Posts: 4679 | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.